Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 11, 2008, 3:48 AM PDT for Esmeralda County, Nye County, Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2008, 3:48 AM PDT (10:48 UTC)
- Expired
- Oct 11, 2008, 3:07 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 111048 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT SAT OCT 11 2008 NVZ014-111800- /O.CAN.KVEF.HW.W.0016.000000T0000Z-081011T1400Z/ /O.NEW.KVEF.WI.Y.0043.081011T1048Z-081012T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 348 AM PDT SAT OCT 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS DECREASED OVERNIGHT BEHIND A PASSING COLD FRONT BUT WILL REMAIN GUSTY THROUGH MUCH OF THE DAY. SPEEDS GENERALLY BETWEEN 20 AND 30 MPH...WITH GUSTS UP TO 45 MPH...CAN BE EXPECTED. $$ NVZ020-111200- /O.CAN.KVEF.WI.Y.0042.000000T0000Z-081011T1900Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 348 AM PDT SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE LAS VEGAS VALLEY. NORTHWEST WINDS WILL DEVELOP THIS MORNING BEHIND A PASSING COLD FRONT BUT WILL REMAIN BELOW ADVISORY LEVELS. SPEEDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH THE DAY WITH GUSTS UP TO 35 MPH. $$ NVZ015-017-111200- /O.CAN.KVEF.WI.Y.0042.000000T0000Z-081011T1400Z/ LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 348 AM PDT SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR WESTERN CLARK...SOUTHERN NYE AND LINCOLN COUNTIES. NORTHWEST WINDS BEHIND A PASSING COLD FRONT WILL GENERALLY REMAIN BELOW ADVISORY LEVELS TODAY. SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...CAN BE EXPECTED. $$ JGA
2 follow-up statements
000 WWUS75 KVEF 111746 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1046 AM PDT SAT OCT 11 2008 NVZ014-120100- /O.CON.KVEF.WI.Y.0043.000000T0000Z-081012T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1046 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR ESMERALDA AND CENTRAL NYE COUNTY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. NORTHWEST WINDS BEHIND A COLD FRONT WHICH MOVED ACROSS THE AREA LAST NIGHT WILL CONTINUE THROUGH MUCH OF THE DAY. SPEEDS GENERALLY BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH LATE THIS AFTERNOON. $$
000 WWUS75 KVEF 112207 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT SAT OCT 11 2008 NVZ014-112315- /O.CAN.KVEF.WI.Y.0043.000000T0000Z-081012T0100Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 307 PM PDT SAT OCT 11 2008 ...WIND ADVISORY IS CANCELED FOR ESMERALDA AND CENTRAL NYE COUNTIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS HAVE DECREASED OVER THE AREA CAUSING AN OVERALL DECREASE IN WIND SPEEDS THROUGHOUT THE REGION. WIND SPEEDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY LEVELS. HOWEVER... GUSTY WINDS WILL REMAIN MAINLY OVER THE HIGHER ELEVATIONS THROUGH EARLY EVENING. $$ LABELLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 10, 8:57 PM PDT, 6 hours 51 minutes earlier.
Area forecast discussion, Oct 10, 8:57 PM PDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
857 PM PDT FRI OCT 10 2008
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL AFFECT
THE WEATHER OVER THE REGION THROUGH SUNDAY. IN ADDITION TO WIND...
COLDER TEMPERATURES AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW IS
EXPECTED. THE SYSTEM WILL MOVE OFF TO THE EAST EARLY NEXT WEEK...
ALLOWING A WARMING TREND AND A RETURN TO MOSTLY CLEAR CONDITIONS.
&&
.UPDATE...SURFACE FRONT EXTENDED FROM CEDAR CITY TO DESERT ROCK TO
THE CENTRAL OWENS VALLEY AT 830 PM. AHEAD OF THE FRONT WINDS ARE
BORDERLINE ADVISORY LEVEL WITH THE EXCEPTION OF WESTERN AND CENTRAL
SAN BERNARDINO COUNTY WHERE GUSTS HAVE CONSISTENTLY TAPPED INTO THE
40-45 MPH RANGE. OVER CLARK AND MOHAVE COUNTIES GUSTS HAVE REMAINED
BETWEEN 30-40 MPH. LAX-LAS GRADIENT IS LESS THAN 10MB NOW BUT MAY
INTENSIFY AS THE FRONT PRESSES NEARER SO WILL ALLOW THOSE ADVISORIES
TO CONTINUE. BEHIND THE FRONT...PRESSURE GRADIENT FROM TPH-LAS HAS
INTENSIFIED TO 10 MB AND NORTHERLY GUSTS HAVE EXCEEDED 60 MPH IN THE
OWENS VALLEY AND ON THE NEVADA TEST SITE. NONE OF THE MOS GUIDANCE
NUMBERS SUGGEST FROPA TONIGHT THROUGH LAS VEGAS WHICH IS CURIOUS. AS
THE UPPER LOW BOTTOMS OUT OVER THE NEXT FEW HOURS A FRONTAL WAVE MAY
FORM TO OUR NORTH WHICH COULD STALL THE SOUTHWARD PROGRESS OF THE
COLD FRONT BRIEFLY BUT I DONT SEE ANYTHING TO DELAY ITS PASSAGE
LATER THAN THE EARLY MORNING HOURS. IN FACT ONE CONCERN FOR TONIGHT
IS THE POSSIBILITY OF AN HOUR OR TWO OF WARNING LEVEL WINDS WITH
FROPA BEFORE SETTLING DOWN INTO 30-40 MPH GUSTS FOR A FEW MORE HOURS
AFTER THAT. IF THE DRA-LAS GRADIENT GETS UP TO 3 OR 4 MB I WILL
PROBABLY PUNCH OUT A QUICK UPGRADE TO THE ADVISORY. OTHERWISE
EVERYTHING INHERITED FROM DAY SHIFT IS ON TRACK: WINDY TONIGHT...
BECOMING MUCH COOLER WITH SCATTERED SHOWERS AND SNOW LEVEL FALLING
TO NEAR 5000 FT TOMORROW. -RUNK-
.PREV DISCUSSION...FROM 345 PM PDT...SHORT TERM...THE WEEKEND
WEATHER EVENT CONTINUES TO UNFOLD AS AN UNSEASONABLY STRONG LOW
PRESSURE SYSTEM HEADS TOWARDS THE AREA. SURFACE OBSERVATIONS
INDICATE A SURFACE COLD FRONT HAS PASSED SOUTH THROUGH THE BISHOP
AREA WITH THE AIRPORT MEASURING A GUST OF 52 MPH. AHEAD OF THE
FRONT...SOUTHWEST WINDS ARE INCREASING ACROSS MUCH OF THE CWA WITH
GUSTS EXCEEDING 40 MPH ACROSS PORTIONS OF THE MOJAVE DESERT. EXPECT
THAT OTHER SITES WITHIN THE WARNING AND ADVISORY AREAS WILL SOON
BEGIN TO VERIFY. THE NMM IS FORECASTING AN EXTENDED PERIOD OF STRONG
NORTH WIND BEHIND THE FRONT OVER DEATH VALLEY AND ESMERALDA AND
CENTRAL NYE COUNTIES LATE THIS AFTERNOON AND OVERNIGHT. UPGRADED THE
HIGH WIND WATCH TO A HIGH WIND WARNING FOR THESE AREAS.
ALSO...ISSUED A WIND ADVISORY FOR LINCOLN AND SOUTHERN NYE COUNTIES
FOR NORTH WIND AND FOR THE LAS VEGAS VALLEY FOR NORTHWEST WINDS
EARLY SATURDAY MORNING...MAINLY FOR THE NORTHERN PORTIONS OF THE
VALLEY. ISOLATED GUSTS TO NEAR HIGH WIND CRITERION POSSIBLE IN THE
MOST WIND PRONE AREAS. SEE RNONPWVEF FOR DETAILS. THE WHOLE SYSTEM
IS FORECAST TO SETTLE OVER THE AREA TONIGHT WITH THE LOW CENTERED
JUST NORTH OF VEGAS. CENTRAL NYE AND LINCOLN COUNTIES ARE IN THE
BEST AREA FOR SNOW. THINKING THAT AMOUNTS WILL BE GENERALLY LIGHT
AND BELOW ADVISORY LEVELS. MOST NOTABLE WILL BE THE COLDER
TEMPERATURES. HIGHS FOR SATURDAY AND SUNDAY 15 TO 20 DEGREES BELOW
NORMAL WITH LOWS AROUND 15 COOLER THAN NORMAL.
.LONG TERM...LOW PRESSURE CENTER WILL SHIFT NORTHEAST INTO NORTHERN
UTAH SUNDAY WITH RESIDUAL MOISTURE REMAINING IN PLACE OVER EASTERN
LINCOLN COUNTIES. EXPECT QPF TO REMAIN LIGHT AND HAVE KEPT THE
CURRENT 20 POPS. HEIGHTS AND THICKNESS VALUES WILL RISE ON
SUNDAY...BUT WITH CONTINUED NORTHERLY WINDS DO NOT SEE A SIGNIFICANT
TEMPERATURE JUMP. KEPT TEMPERATURES WELL BELOW NORMAL AND ONLY
INCREASED THEM AROUND 3-5 DEGREES ABOVE SATURDAY. SURFACE HIGH
PRESSURE IS FORECAST TO STRENGTHEN OVER NORTHWEST NEVADA AND
EVENTUALLY SHIFT SOUTH AND EAST. THIS WILL ALLOW FOR TIGHTENING
SURFACE PRESSURE GRADIENTS AND INCREASED WIND SPEEDS...ESPECIALLY
DOWN THE COLORADO RIVER VALLEY BEGINNING SUNDAY NIGHT AND CONTINUING
INTO MIDDAY TUESDAY. ITS LIKELY THAT ADVISORIES WILL BE NEED
SOMETIME DURING THAT TIME FRAME. ADDITIONAL TEMPERATURES RISES WILL
BE SEEN MONDAY...BUT TUESDAY AND WEDNESDAY WILL SEE BIGGER INCREASES
AND TEMPERATURES ARE FORECAST TO RISE TO NEAR NORMAL BY MIDWEEK.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS ARE EXPECTED TO INCREASE
THIS EVENING AHEAD OF A STRONG COLD FRONT CURRENTLY MOVING THROUGH
THE GREAT BASIN. SOUTHWEST WINDS OF 20-30KTS WITH GUSTS AROUND 40KTS
ARE EXPECTED THROUGH 09Z. THE COLD FRONT IS FORECAST TO MOVE THROUGH
THE VALLEY BETWEEN 08Z-10Z TONIGHT WITH WINDS SHIFTING TO A
NORTHWEST DIRECTION AROUND 15-25KTS AND OCCASIONAL GUSTS NEAR 35KTS.
THIS SECOND FRONT WILL BE MARKED BY AN INCREASE IN CLOUDS WITH
SCT-BKN CLOUDS EXPECTED AOA 10K FEET.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG COLD FRONT CURRENTLY MOVING THROUGH THE GREAT
BASIN WILL CONTINUE TO PUSH SOUTH THIS EVENING AND IS EXPECTED TO
REACH SOUTHERN CLARK...SOUTHERN SAN BERNARDINO...AND SOUTHERN MOHAVE
COUNTIES AROUND 12Z SATURDAY. SOUTHWEST WINDS AHEAD OF THE FRONT ARE
EXPECTED TO BE AROUND 25-35KTS WITH GUSTS AROUND 40KTS. BEHIND THE
FRONT AREAS IN THE OWENS VALLEY CAN EXPECT TO SEE NORTH WINDS
25-35KTS AND GUSTS OVER 45KTS THROUGH 08Z. LOCALIZED BLOWING DUST
WILL OCCUR WITH VSBYS DROPPING TO BELOW 5SM. AN UPPER LEVEL LOW
DROPPING SOUTHWARD WILL BRING A CHANCE OF SHOWERS TO THE SOUTHERN
GREAT BASIN AND EASTERN SLOPES OF THE SOUTHERN SIERRA THIS AFTERNOON
WITH A BETTER CHANCE TONIGHT INTO TOMORROW. CIGS LOWERING TO 6K-8K
FEET OR LOWER ARE POSSIBLE ALONG WITH MTS BEING OBSCURED. SNOW
LEVELS ARE FORECAST TO LOWER 4500 FEET NORTH TO 5500 FEET SOUTH BY
SATURDAY NIGHT...HOWEVER PRECIPITATION IS EXPECTED TO BE SHOWERY IN
NATURE.
&&
.FIRE WEATHER...A RED FLAG WARNING CONTINUES FOR AZ102...CA228 AND
NV465 THROUGH 10 PM THIS EVENING. FIRE WEATHER CONCERNS WILL BE
MINIMAL ON SATURDAY WITH MUCH COLDER AIR IN PLACE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 7 AM PDT SATURDAY FOR NVZ014.
RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR NVZ465.
WIND ADVISORY UNTIL MIDNIGHT TONIGHT FOR NVZ016-020-022.
WIND ADVISORY FROM 3 AM TO 12 PM PDT SATURDAY FOR NVZ020.
WIND ADVISORY UNTIL 7 AM PDT SATURDAY FOR NVZ015-017.
AZ...RED FLAG WARNING UNTIL 10 PM MST THIS EVENING FOR AZZ102.
WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 11 PM PDT FOR CAZ520...THEN A WIND
ADVISORY UNTIL 6 AM PDT SATURDAY.
HIGH WIND WARNING UNTIL 7 AM PDT SATURDAY FOR CAZ522.
WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ523>526.
&&
SALMEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 10, 6:10 AM PDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT FRI OCT 10 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-110700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT FRI OCT 10 2008 /610 AM MST FRI OCT 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY STRONG STORM SYSTEM WILL BRING STRONG WINDS AND MUCH COOLER TEMPERATURES TODAY. WIND ADVISORIES AND A HIGH WIND WATCH ARE IN EFFECT FOR A LARGE PART OF THE AREA...AND A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS IS IN EFFECT FOR MUCH OF THE MOJAVE DESERT. FOR DETAILS...PLEASE REFER TO PRODUCTS RNONPWVEF AND RNORFWVEF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE BIG STORM WILL LINGER OVER THE AREA SATURDAY AND SUNDAY...BRINGING UNSEASONABLY COLD TEMPERATURES AREAWIDE AND CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW TO THE SOUTHERN GREAT BASIN. AS THE STORM PULLS AWAY ON MONDAY...GUSTY NORTH WINDS WILL BE POSSIBLE...ESPECIALLY DOWN THE COLORADO RIVER. DRIER WEATHER AND A WARMING TREND ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT FOR HIGH WINDS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.